Wobbly legs

I am getting what I can only describe as wobbly, jelly feeling legs!!!! The rest of my body feels fine.

It feels as if I have climbed a very long steep hill, not so much aching but a feeling of weakness. I am very slowly reducing my Medes and had dropped 1 mg, after a week this feeling started. I then went back to the previous dosage and have been on that for 4 days and it's still there. Perhaps it's nothing to do with the reduction so I am considering dropping down again.

Any thoughts please.

11 Replies

oldestnewest
  • Riversnan, steroids can cause muscle weakness and the wobbly feeling you describe could be due to that - it is something I used to experience on occasion and I used to find sitting for a few minutes was a must if I didn't want to risk falling. However, if it continues, do ask your GP to investigate via X-ray etc just to rule out any spinal injury going on. If in need, do use a walking stick as an aid to avoid the risk of falls. If there is a class near you running Nordic walking sessions, do consider joining (if you are in the UK, Age UK run classes in certain areas) - I found walking with the support of the poles a great way of strengthening the muscles, and even met a lady in the class who had reversed her bone density (osteoporois) simply through Nordic walking.

  • Hi Riversnan,

    Wobbly legs an be quite usual I think. Not sure whether it's the effects of Pred or PMR, or both!

    I would just monitor things for another week maybe before you try dropping again. Assume you are following a slow tapering plan. You don't say what level you are on, but could be adrenals not kicking in again.

    Sorry to be a bit vague, but not having had the problems myself can't be more helpful, but sure others who have suffered will come along with more advice, but if things don't improve maybe you need to discuss with GP.

    Are you on statins? I did have problems with them prior to Pred.

  • Thank you, Celtic and Dorset Lady,

    I will take on board all you have said, due to have a blood test and see doc next week. I do walk and before this started last May I was very active and have always been agile. I walked a couple of days ago to my usual place and it took me half an hour longer as I had no muscle power, I seem to have lost my springs in my legs they don't respond.

    I have poles which I have only used in the snow, and I will walk with them next time and I am sure they will help. Good suggestion I had not thought of that.

    I started on 15mg and have only dropped to 13, I was on 12 when my legs seemed to start the weird jelly feeling, I have now gone back to 13mg.

    What a wonderful source of information you are I am so glad I have found this site.

  • Forgot to say earlier, I started Pilates about a year ago because I felt my leg muscles were getting weaker (been on Pred 3 yrs at that time) and thought it might be a good way of exercising them. Have OA in knees so walking painful, but that's another story!

    Have found that because most exercises are done lying down there is no pressure on my knees but leg exercises are a major part of the Pilates session, and think they are definitely stronger now.

    I think you have to try different things and find what works for you.

  • I have GCA and regularly get wobbly and weak legs and my left arm is also week. I find my left side seems weakest.

  • Thank you Christine I may just have to live with it.

  • See my answer to Riversnan above - Pilates may help you as well.

  • Many thanks for all your comments, nice to know there are people who know and understand.

  • I think that a lot of this feeling is also PMR as well as possibly pred - I had similar feelings during the 5 years of PMR and no pred though not as bad as most people who complain about it seem to be. One of the first signs I had of PMR was the spring had gone out of my feet - I simply couldn't manage step classes any more and even any footwork was difficult, I felt as if I couldn't pick my feet up.

    Even though you are taking the pred, the disease process is continuing in the background and isn't affected by the pred. It does seem to disappear eventually - maybe that is the point at which you can start to hope to get to a pretty low dose?

  • That is very reassuring as I thought there may be something else going on. I don't mind putting up with it as long as I know it's all part of the illness. The fact that some of you have had it helps me. I think as you are still getting it at times piglet, I will drop the 1 mg again as it probably is the illness and no t press.

    Thank you all.

  • I have had wobbly legs off and on since I started pred. When I got to 7mg I thought it had gone away, but I noticed today that I was feeling wobbly again.

You may also like...